Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 6, 2010, 1:48 PM CST for 33 counties in Texas. It took effect at Jan 7, 2010, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2010, 1:48 PM CST (19:48 UTC)
- In effect from
- Jan 7, 2010, 6:00 AM CST
- Expired
- Jan 7, 2010, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WWUS74 KEWX 061948 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 148 PM CST WED JAN 6 2010 ...STRONG ARCTIC COLD FRONT WILL BRING WINDY CONDITIONS TO SOUTH CENTRAL TEXAS ON THURSDAY... .A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS SOUTH CENTRAL TEXAS ON THURSDAY. FOLLOWING THE FRONTAL PASSAGE NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH WILL OCCUR. TXZ171>173-183>194-202>209-217>225-228-071200- /O.NEW.KEWX.WI.Y.0001.100107T1200Z-100108T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 148 PM CST WED JAN 6 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH WILL OCCUR ON THURSDAY...FOLLOWING THE PASSAGE OF THE ARCTIC COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
060 WWUS74 KEWX 071149 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CST THU JAN 7 2010 ...WINDY CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY... .A STRONG ARCTIC COLD FRONT HAS PUSHED ACROSS SOUTH CENTRAL TEXAS THIS MORNING. BLUSTERY NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED TODAY IN THE WAKE OF THE COLD FRONT. WINDS WILL DECREASE TO 10 TO 20 MPH AFTER SUNSET. TXZ171>173-183>194-202>209-217>225-228-080000- /O.CON.KEWX.WI.Y.0001.100107T1200Z-100108T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 549 AM CST THU JAN 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A STRONG ARCTIC COLD FRONT HAS PUSHED ACROSS SOUTH CENTRAL TEXAS THIS MORNING. STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED TODAY IN THE WAKE OF THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:52 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 6, 11:52 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 AM CST WED JAN 6 2010 .AVIATION... MVFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON. DZ IS ONGOING AT KSAT...WITH DZ AND IFR VISIBILITY EXPECTED AT ALL I-35 SITES BY 00Z. THIS WILL COINCIDE WITH IFR CIGS THROUGH THE NIGHT. KDRT IS EXPECTED TO REMAIN AT MVFR CIGS THROUGH THE PERIOD. FROPA IS EXPECTED BETWEEN 10-12Z AT ALL TERMINALS...BRINGING AN END TO THE DZ/BR WITH VSBY RETURNING TO VFR. NORTH WINDS 20G30KT WILL DEVELOP AFTER FROPA. CIGS WILL IMPROVE TO MVFR AROUND 14Z...WITH FURTHER IMPROVEMENT TO VFR AT KAUS/KSAT BY 20Z. && .PREV DISCUSSION... /ISSUED 1054 AM CST WED JAN 6 2010/ UPDATE... UPDATED 1ST PERIOD SKY GRIDS AND HOURLY TEMPS. DISCUSSION... LATE THIS MORNING OVERCAST SKIES PREVAILED ACROSS SOUTH CENTRAL TEXAS. 12Z SOUNDINGS AT DRT AND CRP DEPICT A CAPPING INVERSION BETWEEN 4 AND 6 THOUSAND FT. THIS CAP WILL TRAP THE MOISTURE KEEPING SKIES CLOUDY TO MOSTLY CLOUDY THIS AFTERNOON. SOME MIXING WILL OCCUR OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS WHICH WILL RESULT IN A LITTLE MORE SUNSHINE THIS AFTERNOON. WEAK WAA WILL ALSO PRODUCE PATCHY LIGHT RAIN/DRIZZLE MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. HAVE ADJUSTED THE 1ST PERIOD TEMPS AND SKY GRIDS. GRIDS AND TEXT PRODUCTS UPDATED, .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 34 35 24 34 / 20 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 54 36 36 21 34 / 20 20 10 - - NEW BRAUNFELS MUNI AIRPORT 53 37 38 21 36 / 20 20 10 - - BURNET MUNI AIRPORT 50 29 34 19 32 / 10 10 - 0 - DEL RIO INTL AIRPORT 57 36 44 25 39 / 10 10 - 0 - GEORGETOWN MUNI AIRPORT 51 32 33 20 32 / 20 20 10 - - HONDO MUNI AIRPORT 55 39 40 23 38 / 10 10 10 - - SAN MARCOS MUNI AIRPORT 54 37 37 19 34 / 20 20 10 - - LA GRANGE - FAYETTE REGIONAL 53 37 38 21 35 / 20 30 20 - - SAN ANTONIO INTL AIRPORT 56 38 40 24 37 / 20 10 10 - - STINSON MUNI AIRPORT 54 41 43 24 37 / 20 10 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/12
Hazardous weather outlook, Jan 6, 5:56 AM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 AM CST WED JAN 6 2010 TXZ171>173-183>194-202>209-217>225-228-071200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 556 AM CST WED JAN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED TODAY. TONIGHT...A STRONG ARCTIC COLD FRONT WILL BLAST THROUGH THE AREA AND BRING A SLIGHT CHANCE OF RAIN...WHICH COULD INCLUDE A MIX OF SLEET ACROSS THE NORTHEAST PARTS OF SOUTH CENTRAL TEXAS. HOWEVER LITTLE OR NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... TEMPERATURES WILL REMAIN MUCH BELOW NORMAL THURSDAY THROUGH SUNDAY. SOME OF THE COLDEST TEMPERATURES OF THIS WINTER SEASON CAN BE EXPECTED. HARD FREEZES WILL OCCUR ACROSS ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THURSDAY NIGHT...FRIDAY NIGHT...AND AGAIN SATURDAY NIGHT. A WARMING TREND WILL OCCUR SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.